MAUDE Adverse Event Report: BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING

BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL; SYSTEM, BLOOD CULTURING
Model Number 442192
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter name and address: (b)(6).Investigation summary: customer reported a positive id result for bactec media, while using biofire filmarray® blood culture identification bdic/bcid2 panels.Bd was unable to reproduce the customer¿s experience with the bactec product based on our internal procedures and the intended use of the product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.Batch has been previously investigated for the reported defect.No additional testing is required at this time.Complaint is unconfirmed based on retention samples and batch history record review results.As per product insert a gram-stained smear from culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.Due to the nature of biological materials in media products and inherent organism variability, the user should be cognizant of potential variable results in the recovery of certain microorganisms.Molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufacturer¿s instructions for use.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description
It was reported that while using bd bactec¿ plus aerobic/f culture vial, a molecular false positive using a bactec media was obtained by the laboratory personnel.Confirmatory gram testing was performed.There was no indication that results were reported, and there was no patient impact.The following information was provided by the initial reporter: discrepant acinetobact.Result from a positive bactec bc discrepant acinetobacter-baumannii result.Gram stain: gram-positive cocci but no gram-negative bacteria.

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIAL
Common Device Name
SYSTEM, BLOOD CULTURING
MDR Report Key12729366
Report Number2647876-2021-00235
Device Sequence Number11915601
Product Code MDB
UDI-Device Identifier00382904421922
UDI-Public00382904421922
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number442192
Device Catalogue Number442192
Device Lot Number1167675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1